MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) 5356 VERITY DR, AB 20 55 184; IMPLANTABLE PACEMAKER PULSE GENERATOR

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) 5356 VERITY DR, AB 20 55 184; IMPLANTABLE PACEMAKER PULSE GENERATOR
Model Number 5356
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient presented in the operation room for a generator change.During the procedure, the physician failed to loosen the set screw on the pacemaker to disconnect the right ventricular (rv) lead, and the physician decided to cut the rv lead from the pacemaker.The pacemaker was explanted and replaced with an alternate pacemaker.The patient's condition was stable.
 
Additional Manufacturer Narrative
The reported event of failure to loosen the ventricular setscrew on pacemaker to remove the right ventricular (rv) lead was confirmed.Analysis revealed that calcified blood was filling the setscrew inset on the pacemaker and preventing the wrench from engaging the setscrew inset to untighten the setscrew.Hence, the wrenches cannot penetrate the calcified blood and it could only stripped the portions of the inset it comes in contact with.The calcified blood was removed from the setscrew inset during analysis, and wrench could be fully inserted into the setscrew inset and untightened the setscrew without any anomalies.The lead could be removed from the connector successfully.The cause of the reported event was due to the blood came through the holes that punched through the septum of the pacemaker by the torque wrench at time of implant.

Brand Name
5356 VERITY DR, AB 20 55 184
Common Device Name
IMPLANTABLE PACEMAKER PULSE GENERATOR
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer Contact
richard williamson
15900 valley view court
sylmar, CA 91342
MDR Report Key15758934
Report Number2017865-2022-44786
Device Sequence Number6174519
Product Code DXY
UDI-Device Identifier05414734006835
UDI-Public05414734006835
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2008
Device Model Number5356
Device Catalogue Number5356
Device Lot Number0002125541
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2022
Supplement Date Received by Manufacturer12/14/2022
Initial Report FDA Received Date11/09/2022
Supplement Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RIGHT VENTRICULAR LEAD
Patient SexFemale